Doctor insights on:
Invega Sustenna Medication
Does the drug invega sustenna have long term side effects? i take it for depression. i was told it causes diabetes. is it true???
Diabetes is one of the risk factors with this drug. You may visit this site for detailed information about this medication: https://www.drugs.com/pro/invega-sustenna.html
Wish you good health! - Have a diet rich in fresh vegetables, fruits, whole grains, milk and milk products, nuts, beans, legumes, lentils and small amounts of lean meats. Avoid saturated fats. Drink enough water daily, so that your urine is mostly colorless. Exercise at least 150 minutes/week and increase the intensity of exercise gradually. Do not use tobacco, alcohol, weed or street drugs in any form.
Practice safe sex, if you have sex. ...Read more
How long does it take for invega sustenna completely leave the system and lose its effectiveness? I read the half life ranged from 25 to 49 days.
Long time: It roughly takes 5-6 half lives for a drug to be out of your system. Using this, after your last dose, you could expect it to take 50 to 300 days. Factors that affect your rate include age, health, weight, metabolism etc. Discuss w/ your Dr and be patient. ...Read more
I took 234mg monthly invega sustenna shots for 2 years. How would I go about tapering this to quit taking it?
Invega sustenna: Sir, you are on a maximum dose of a specific drug for a specific disorder, no one can tell you how to get off or taper without being evaluated by the prescriber, or having a second opinion by another specialist (psychiatrist) if you would, and it's your right. Cannot be decided on this platform, best wishes ...Read more
I have been on invega sustenna for 6 months 234 MG monthly. i am going to stop taking it cold turkey due to side effects. what will happen to me????
The medication will: taper out of your system over time. You are unlikely to experience an acute response to discontinuation however in the absence of something else to treat your schizophrenia or schizoaffective disorder you will most likely have a recurrence of your psychiatric symptoms. This decision is not one that should be taken lightly. Discuss this seriously with your health care professional before stopping. ...Read moreSee 2 more doctor answers
Same medicine: but the form is different. The Sustenna is a shot that you take once a month. The pills you have to take every day. It is the same medicine though. If you had trouble swallowing pills, or remembering to take your medicine every day, the sustenna is a good choice because you just have to go to your doctor once a month for the shot. ...Read more
Why does the injection site hurt after getting a shot of invega sustenna. My right shoulder is Painful if I use it. ?
What to do if invega sustenna (paliperidone palmitate) has messed up my memory? It also causes loss of coordination and balance
Did nurse damage my shoulder? I got a high on the shoulder shot of invega sustenna. It was very painful. Was it in the bursa ligament tendon. 3 days
The nurse gave me my invega sustenna shot near the acromion and the humerus. Using my arm leads to immense pain. Did she damage my shoulder? Heal?
See your doctor: I would go back to your doctor and nurse and explain your symptoms. You should be checked to see if you have any bleeding, infection or swelling that is causing your pain. If your symptoms worsen dramatically please go to a nearby ER or urgent care for evaluation. ...Read moreSee 1 more doctor answer
It's been a month since my last invega sustenna (paliperidone palmitate) shot at 234mg. Now I just started geodon. What's the source of my akathisia?
Could be both: Both Invega Sustenna (paliperidone palmitate) and Geodon are classified as second generation antipsychotics. They are used to treat mood disorders and psychosis. One of the most common side effects of these medications is akathisia, which is a feeling of inner restlessness compelling the need to be in constant motion. Being on two of them can exacerbate this. Recommend discussing options for treatment with your doctor. ...Read more
On 12mg invega. Will invega sustenna (paliperidone palmitate) make me less tired & hungry than the invega? It is really working but i've gained 30lbs & am really tired.
Talk w/ your doctor: You should discuss your concerns w/ your psychiatrist. Try to implement a healthy diet ; exercise regimen that has the approval of your doctors. Studies have shown that both Invega and Invega sustenna (paliperidone palmitate) cause weight gain. It is important that you take a more active role in your health. Cutting calories and regular exercise will help you control your weight. ...Read more
I was misdiagnozed and took invega sustenna (paliperidone palmitate) for 3 months, I've stopped 3 months ago I still feel anhedonia how long it will take to feel better ?
Unclear: It would be helpful if you clarified "anhedonia," as well as what the incorrect and correct diagnoses were. Also what other medicines you might be taking, now. The anhedonic effects of this medicine are mild, and go away quickly -- with in day or at most weeks -- when it is stopped. ...Read more
Very close.: Similar side effects and the same mechanism of action (effect in the brain). Consta delivers risperidone over 2 wks-your body breaks risperidone into the active ingredient in invega, so if you're on risperdal, you're already getting invega. Sustenna injections don't have to be given as often. https://pro.psychcentral.com/long-acting-injectable-antipsychotics-a-primer/004332.html ...Read more
Why do I still not have full pain free range of motion three months after deltoid 234 mg shot of invega sustenna? Right Shoulder cannot go up & left
Shoulder pain: If there has been no significant shoulder injury prior to your symptoms, you may have developed chronic deltoid tendonitis which may or may not be related to that injection. Either way it's time to see an orthopedic surgeon for diagnosis and treatment. ...Read more
I am on invega sustenna (paliperidone palmitate) and I am so scatterbrained I can't remember anything and have memory lapses. Is this common side effect? Is there a remedy?
Possibly: Although rare, it can happen. It would be intersting to know the dose, i vega as well as clonazep. Are you overmedicated? Have u noticed a clear correlation starting the invega (paliperidone) and feeling the cognitive deterioration?If that's the case talk to your Dr. As he may have to adjust dose first, evaluate benefits vs risks and decide to keep you on it or not. ...Read more
I took St. John's wort in effort to get the invega sustenna (paliperidone palmitate) out of my system but doesn't seem to be working. Restlessness is what I'm struggling with?
Agitation: It is common to feel agitated after you’ve discontinued Invega (paliperidone). The agitation may feel like overwhelming nervousness and/or internal excitation. Some people become irritable and/or restless due to the fact that they feel agitated. To cope with the agitation, you may want to consider exercise, relaxation. Quitting cold turkey may leave a person’s neurotransmission and nervous system in disarray. ...Read more
Zyprexa--weight gain: First, both are very good antipsychotics. Invega Sustenna specifically is a long-acting shot. So it doesn't need to be taken daily. Invega is similar to Risperdal but developed to have fewer side effects for some people. Zyprexa comes in tablets and long-acting shots and works very well for many people. But, it is well known for causing significant weight gain in some people. ...Read more